Welcome, Guest. Please login or register.
October 23, 2020, 04:59:13 am

Login with username, password and session length


Members
  • Total Members: 35559
  • Latest: romulus
Stats
  • Total Posts: 756740
  • Total Topics: 63996
  • Online Today: 288
  • Online Ever: 4912
  • (November 13, 2019, 02:56:14 am)
Users Online
Users: 2
Guests: 224
Total: 226

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Do I Have HIV?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Low libido on Odefsey?  (Read 792 times)

0 Members and 1 Guest are viewing this topic.

Offline jmupatrick

  • Member
  • Posts: 21
Low libido on Odefsey?
« on: January 26, 2020, 10:53:26 am »
I made the switch to Odefsey from Triumeq this past fall. First of all, let me say that I had no idea how much Triumeq, while working, was keeping my mental state in a dark place. I was severely depressed, even suicidal, which I attributed to my diagnosis in the fall of 2017. Having switched meds, my mental state has changed COMPLETELY! While I still have good days and bad days, I no longer have those deep, dark, dragging thoughts. I entirely attribute those to Triumeq.

Now on Odefsey for about 3 months, Iíve noticed a severe decline in libido, despite a more positive outlook on life. Not to be graphic, but even masturbation is kind of mehhh. I also take Atorvastatin for cholesterol and Metoprolol for blood pressure, and those can have a libido side effect, but Iíve been taking both for a couple years now and havenít seen such a decline in libido. Does anyone know, can Odefsey be the cause? It would bum me about because this med is working so well for me both physically and mentally. Is there any med or even herbal remedy out there that is a libido booster (talking desire, not erectile dysfunction)?
August 2017 - Infection
8/31/17 - Seroconversion
9/22/17 - Diagnosis
10/6/17 - CD4=442, 25%; VL=343,959; started Triumeq
11/3/17 - CD4=762, 39%; VL=50 (holy cow, it's working!!)
1/3/18 - CD4=676, 35%; VL=UD (WOOHOO!!)
3/18/18 - CD4=681, 39%; VL=UD
6/1/18 - CD4=796, 40%; VL = UD

Offline fabio

  • Member
  • Posts: 561
Re: Low libido on Odefsey?
« Reply #1 on: January 26, 2020, 11:05:43 am »
I didn't think the other drugs were so heavy in side effects. The only thing I got the first 2 weeks was flatulence ,then nothing. Maybe side effects differ from person to person.
Maybe the low libido might be attributed to stress. Have you tried doing activities that increase your mood (exercise,a hobby etc.),it could improve your mood and in turn your sex drive.
I had a sort of low sex drive in the beginning,probably from stress,but now I seem ok.
I should also note that I'm really glad you are feeling at least better when it comes to mood. Hope everything goes well for you.

Online Jim Allen

  • Administrator
  • Member
  • Posts: 16,155
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Low libido on Odefsey?
« Reply #2 on: January 26, 2020, 11:48:35 am »
Could be many things and perhaps it would be wise to talk to your doctor first, check your testosterone levels might be an idea.

P.S Older posting but still hold relatively true as far as I know.
https://www.poz.com/article/hiv-hypogonadism-testosterone-22880-2761

Quote
Male hypogonadism can contribute to weight loss, fatigue, bone mineral decreases, mood changes and dwindling libido. The condition is common among men living with HIV, including those taking antiretrovirals. According to Monroe, prevalence rates vary considerably, from as low as 20 percent in some studies to as high as 70 percent in others.

https://www.verywellhealth.com/hiv-and-testosterone-deficiency-49619

Quote
Hypogonadism in adult males is characterized by low serum (blood) testosterone levels, as well as one or several of the following symptoms:

Muscle wasting
Reduced energy and stamina
Depression, irritability, difficulty concentrating
Enlargement of breast tissue (gynecomastia)
Decreased facial and body hair
Increase in abdominal fat
Loss of bone mass (osteoporosis)
Testicular shrinkage
Sexual dysfunction (e.g. erectile dysfunction, reduced ejaculate, low libido, difficulty attaining orgasm)
« Last Edit: January 26, 2020, 11:54:33 am by Jim Allen »
HIV 101 - Everything you need to know
HIV 101
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

 


Terms of Membership for these forums
 

© 2020 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.